Alert archive / California / Flash Flood Warnings in 2007

Flash Flood Warning 3, NWS Los Angeles, CA

September 1, 2007Los Angeles County, California

NWS Los Angeles, CA issued this flash flood warning at Sep 1, 2007, 4:54 PM PDT for Los Angeles County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 1, 2007, 4:54 PM PDT (23:54 UTC)
Expired
Sep 1, 2007, 7:00 PM PDT
In force
2 hr
Issued by
NWS Los Angeles, CA
Area
Counties, with a storm outline in the text
Flood severity
None

County Los Angeles County, CA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS56 KLOX 012358
FFWLOX
CAC037-020200-
/X.NEW.KLOX.FF.W.0003.070901T2354Z-070902T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OXNARD CA
458 PM PDT SAT SEP 1 2007

THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN LOS ANGELES COUNTY IN SOUTHWEST CALIFORNIA...
  THIS INCLUDES THE CITIES OF LANCASTER AND PALMDALE...

* UNTIL 700 PM PDT

* AT 455 PM PDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING
  FROM A THUNDERSTORM OVER THE WARNED AREA. ADDITIONAL THUNDERSTORMS
  CAPABLE OF PRODUCING VERY HEAVY RAIN AND FLASH FLOODING WERE ABOUT 
  5 MILES NORTH OF LANCASTER. SMALL HAIL...STRONG GUSTY WINDS...AND 
  POSSIBLE FUNNEL CLOUDS OR WEAK TORNADOES WILL ALSO BE POSSIBLE
  WITH THE THUNDERSTORMS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  PALMDALE...LANCASTER...LAKE LOS ANGELES...LLANO AND PEARBLOSSOM.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF 
WASHES...ARROYOS...SMALL CREEKS AND STREAMS...HIGHWAYS AND 
UNDERPASSES. LOW SPOTS ON HIGHWAY 138 ARE ESPECIALLY SUSCEPTIBLE TO 
FLASH FLOODING. 

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY 
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL 
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED 
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3437 11833 3433 11765 3438 11765 3483 11767 3482 11837

$$

JMS/CK
2 follow-up statements
000 
WGUS76 KLOX 020057
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
557 PM PDT SAT SEP 1 2007

CAC037-020200-
/X.CON.KLOX.FF.W.0003.000000T0000Z-070902T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
557 PM PDT SAT SEP 1 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM PDT FOR
NORTHEASTERN LOS ANGELES COUNTY...

AT 505 PM PDT...DOPPLER WEATHER RADAR INDICATED THUNDERSTORMS OVER 
THE CENTRAL AND EASTERN ANTELOPE VALLEY HAVE WEAKENED. HOWEVER...THE 
THREAT OF FLASH FLOODING WILL CONTINUE THROUGH 7 PM PDT DUE TO 
RUNOFF FROM EARLIER THUNDERSTORMS.

LOCATIONS IN THE WARNING AREA INCLUDES BUT IS NOT LIMITED TO 
PALMDALE...LANCASTER...LITTLEROCK AND PEARBLOSSOM.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES 
AND ARROYOS...SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS... 
STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW 
LYING SPOTS. HIGHWAY 138 IS ESPECIALLY SUSCEPTIBLE TO FLASH 
FLOODING. 

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY 
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL 
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED 
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3437 11833 3433 11765 3438 11765 3483 11767

$$

JMS
000 
WGUS76 KLOX 020154
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
654 PM PDT SAT SEP 1 2007

CAC037-020204-
/X.EXP.KLOX.FF.W.0003.000000T0000Z-070902T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
654 PM PDT SAT SEP 1 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 700 PM PDT FOR NORTHEASTERN
LOS ANGELES COUNTY...

THE SHOWERS AND THUNDERSTORMS OVER THE ANTELOPE VALLEY HAVE 
DISSIPATED. ANY ADDITIONAL RUNOFF FROM EARLIER THUNDERSTORMS WILL BE 
MINOR...THEREFORE THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE 
AT 7 PM.

A FLASH FLOOD WATCH WILL REMAIN IN EFFECT UNTIL 8 PM PDT FOR THE 
MOUNTAINS OF LOS ANGELES COUNTY AND THE ANTELOPE VALLEY.

LAT...LON 3437 11833 3433 11765 3438 11765 3483 11767

$$

JMS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 3:26 PM PDT, 1 hour 28 minutes earlier.

Area forecast discussion, Sep 1, 3:26 PM PDT, 1 hour 28 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
326 PM PDT SAT SEP 1 2007

.SHORT TERM...(TONIGHT-TUE)
EXCESSIVE HEAT WARNING HAS BEEN EXTENDED THROUGH SUNDAY BETWEEN THE
HOURS OF 10 AM TO 7 PM BOTH TODAY AND FOR SUNDAY FOR THE MOUNTAINS
AND VALLEYS OF LOS ANGELES AND VENTURA COUNTIES. ALSO ADDED THE SAN
LUIS OBISPO INTERIOR VALLEYS AS WELL. PASO ROBLES JUST MET GUIDANCE
AS TRIPLE DIGIT TEMPS AND DECENT RH VALUES WERE APPARENT AND
THEREFORE WAS ADDED THROUGH SUNDAY.

TEMPS SHOULD BE SIMILAR TO  YESTERDAY IN MANY LOCATIONS. DOWNTOWN
LOS ANGELES HAS REACHED 95 AND HAS PROBABLY PEAKED FOR THE
AFTERNOON. THE OTHER BIG CONCERN OF THE DAY IS THE RETURN OF
CONVECTION ACROSS THE MOUNTAINS OF LOS ANGELES...VENTURA AND
POSSIBLY SANTA BARBARA COUNTY MOUNTAINS AND THE ANTELOPE VALLEY.
CONVECTIVE PARAMETERS LOOKED GOOD ONCE AGAIN FOR THE LA COUNTY
MOUNTAINS AND THE ANTELOPE VALLEY FOR SLOW MOVING TO STATIONARY
THUNDERSTORMS TO INITIATE OVER THE LA COUNTY MOUNTAINS AND CONTINUE
ACROSS THE ANTELOPE VALLEY ONCE AGAIN TODAY. A FLASH FLOOD WATCH HAS
BEEN ISSUED FOR THIS AFTERNOON FOR BOTH LA COUNTY MOUNTAINS AND
ANTELOPE VALLEY TODAY. LATEST SATELLITE IMAGERY INDICATES A FEW
CELLS DEVELOPING OVER THE SAN GABRIEL RANGE THIS AFTERNOON.
EXPECTING A SIMILAR DAY IN REGARDS TO CONVECTION AS YESTERDAY .
EXPECTING A FEW ISOLATED SHOWERS AND THUNDERSTORMS FOR THE VENTURA
AND SBA COUNTY MOUNTAINS TODAY AS WELL.

MONDAY WILL CONTINUE TO BE QUITE HOT AS UPPER LVL HIGH EXPANDS OVER
MUCH OF THE INTERMOUNTAIN REGION. HEIGHTS WILL BEGIN TO LOWER
SLIGHTLY...AND WITH 950 MB TEMPS DOWN A DEGREE OR TWO...A VERY
SLIGHT COOLING TREND WILL BEGIN. HOWEVER...TEMPS WILL REMAIN WELL
ABOVE AVERAGE AND THE EXCESSIVE HEAT WARNING MIGHT NEED TO BE
EXPANDED FOR LABOR DAY. ANOTHER THREAT OF THUNDERSTORMS SHOULD
AFFECT THE SAME AREAS ONCE AGAIN. IN FACT...LATEST WRF/GFS MODELS
SHOW DECENT MONSOONAL FRONT...K INDEX AND LIFTED INDEX VALUES BECOMING
QUITE IMPRESSIVE ALL ACROSS THE INTERIOR SECTIONS OF THE FORECAST
AREA ON MONDAY. POPS IN THE LOCAL MOUNTAINS AND ANTELOPE VALLEY
MIGHT HAVE TO BE RAISED TO CHANCE WORDING IF MODELS CONTINUE TO
SHOW THIS NEXT INFLUX OF MID LVL MOISTURE STREAMING INTO THE AREA.
MID LVL WINDS WILL CONTINUE TO BE FAVORABLE TO KEEP THIS SAME
MONSOONAL PATTERN IN PLACE THROUGH TUES.  TEMPS WILL CONTINUE TO
TREND DOWN ON TUE AS HIGH PRESSURE CONTINUES TO BREAKDOWN AND PUSH
FARTHER WEST AND NORTH OVER THE EASTERN PACIFIC. TEMPS WILL STILL BE
IN THE LOWER TRIPLE DIGITS IN WARMEST VALLEYS AND ANTELOPE VALLEY.
UPPER LVL WINDS WILL BEGIN TO TURN MORE BROADLY SW IN DIRECTION IN
THE NORTHERN ZONES...SO SLIGHT CHANCE POPS ONCE AGAIN FOR LA/VTU
COUNTY MTNS.

.LONG TERM...(WED-SAT)

WHAT IS NOW TROPICAL STORM HENRIETTE...AND LIKELY TO BECOME A
HURRICANE OVER THE NEXT 24 HOURS WILL MOVE UP THE BAJA PENINSULA
THROUGH THE EXTENDED PERIOD. GFS AND ECMWF ARE IN SLIGHT
DISAGREEMENT...BUT BOTH AGREE THAT WHAT WILL BE LEFT OVER SHOULD
STAY TO THE EAST THROUGH AZ. TEMPS WILL CONTINUE TO TREND COOLER BUT
REMAIN ABOVE NORMAL THROUGH THURSDAY. ALTHOUGH REMNANTS FROM WHAT
SHOULD BE HURRICANE HENRIETTE SHOULD MOVE EAST OF THE FORECAST
AREA...THERE COULD BE ENOUGH MOISTURE IN THE MID LEVELS TO CAUSE A
FEW SHOWERS OR THUNDERSTORMS IN THE SOUTHEASTERN SECTIONS OF THE
FORECAST AREA. COOLING WILL CONTINUE THROUGH SATURDAY TO MORE NORMAL
TEMPS FOR THIS TIME OF YEAR.

&&

.AVIATION...01/1910Z

GOOD CONFIDENCE IN ALL LOCATIONS REMAINING CLEAR OVERNIGHT. KPMD AND
KWJF MAY STRUGGLE WITH SOME CONVECTION THIS AFTERNOON.

KLAX...GOOD CONFIDENCE IN CLEAR SKIES THROUGH SUNDAY WITH NORMAL
SEA BREEZES.

KBUR...EXCELLENT CONFIDENCE IN CLEAR SKIES THROUGH SUNDAY WITH
NORMAL SEA BREEZES.

.LOX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WARNING (SEE LAXFFWLOX).
EXCESSIVE HEAT WARNING (SEE LAXNPWLOX).
FLOOD WATCH (SEE LAXFFALOX).
SMALL CRAFT ADVISORY (SEE LAXCWFLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).

&&

PUBLIC...KAPLAN
AVIATION...SWEET

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Sep 1, 8:58 AM PDT, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
858 AM PDT SAT SEP 1 2007

CAZ034>041-044>047-051>054-059-087-088-021300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
910 AM PDT SAT SEP 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

EXCESSIVE HEAT WILL PERSIST ACROSS THE VALLEYS AND MOUNTAINS OF
LOSANGELES AND VENTURA COUNTIES...AS WELL AS THE INTERIOR VALLEYS OF
SAN LUIS OBISPO COUNTY. THE HEAT INDEX WILL RANGE FROM 105 TO 113
DEGREES IN THE VALLEYS AND RANGE BETWEEN 100 AND 106 DEGREES IN THE
MOUNTAINS. STRONG RIP CURRENTS WILL LIKELY DEVELOP ALONG EXPOSED
SOUTH FACING SHORES AS BREAKERS BUILD TO 5 FEET. A SLIGHT CHANCE OF
SHOWERS AND THUNDERSTORMS WILL PERSIST THIS AFTERNOON AND EVENING
ACROSS THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES AND THE
ANTELOPE VALLEY.

* EXCESSIVE HEAT WARNING.....SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY

EXCESSIVE HEAT MAY PERSIST ACROSS THE VALLEYS AND MOUNTAINS OF
LOSANGELES AND VENTURA COUNTIES...AS WELL AS THE INTERIOR VALLEYS OF
SAN LUIS OBISPO COUNTY SUNDAY THROUGH MONDAY. WHILE THE SOUTH SWELL
GRADUALLY SUBSIDES STRONG RIP CURRENTS MAY PERSIST ALONG EXPOSED
SOUTH FACING SHORES ON SUNDAY. A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE ACROSS LOS ANGELES AND VENTURA
COUNTIES ON SUNDAY AND SUNDAY NIGHT...WITH ANOTHER SLIGHT CHANCE FOR
THE MOUNTAINS OF LOS ANGELES...VENTURA AND SANTA BARBARA COUNTY
MOUNTAINS AND THE ANTELOPE VALLEY THROUGH MONDAY. OTHERWISE NO
HAZARDOUS WEATHER IS LIKELY TUESDAY THROUGH FRIDAY. NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

* EXCESSIVE HEAT WARNING.....SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KAPLAN

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 11:12 AM PDTFlash Flood WatchLOX9 hr
Sep 1, 2:53 PM PDTFlash Flood WarningLOXLos Angeles2 hr
Sep 1, 3:46 PM PDTSevere Thunderstorm WarningLOXLos Angeles59 min
Sep 1, 4:31 PM PDTTornado WarningLOXLos Angeles29 min

Nearby

Flash Flood Warnings in California, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.